Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Looking for help for Pemphigoid Bullous in throat, mouth and hands?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5627 Questions
Looking for help for pemphgoid Bullous
It is in my throat --mouth--on my throat and hands.
Posted Tue, 16 Jul 2013 in Skin Hair and Nails
Answered by Dr. Aarti Abraham 30 days later
Hi Iris
Thanks for your query.
Bullous pemphigoid is a condition that mostly affects people above the age of 60, and the cause is unknown, but there is abnormal immune response by your body , against the tissue of your own skin, causing it to peel off and form blisters.
Some medications might trigger it too, but you have not mentioned that you are on any right now.Notable ones include penicillin, furosemide ( diuretic ) , sulfasalazine etc.
Radiation and UV light can trigger it too.
You should see your doctor right away - complications of bullous pemphigoid can be infection of the blister leading to serious sepsis , or permanent scars in the mouth, eyes and other sensitive parts.
IF the diagnosis is confirmed by biopsy , treatment options include -
2. Immunosuppresants.
3. Antibiotics like tetracycline
4. Vitamins - Niacin
5. dapsone
6. Methotrexate
7. Other antiinflammatory drugs.
With the condition affecting your throat also, you would require intensive medication, best tailored by your doctor after examining the severity of the disease.
Till you get an appointment, avoid sun exposure, avoid friction and rubbing and injuring of the affected parts, cover the ruptured blisters with sterile dressings, and eat bland things and mostly liquids, which would not corrode the lining of the blisters in the throat.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor